We understand that people with cancer are worried about coronavirus.
Here is the
We will update it regularly.
Do you have any questions about radiotherapy treatment? Ask our volunteer radiographer...
Ask about treatment, speech, voice, or swallowing difficulties during or after head...
Ask our volunteer Dietitian, Alice, your questions about diet and cancer and she...
Do you need advice on how to look after your mouth during cancer treatment? Or for...
my partner has just finnished 35 days of radio after gruleing chemo for nasalfrangel cancer of the nose and skull base. its been ten days since it ended and he still cannot get out of bed . he has a constant wave of a diry horrible feeling he feels terrible his head is buzzing so loud he is worrie he has been overdosed and there is no way i can reassure him otherwise he has quful time with his tthroat he is peg fed just now and can only sip water . he crys through the night sometimes and it breaks my hart that i cant do anything any help would be great
Hi,my husband has throat cancer we went through 6 weeks of rt and now 2 monthes since it ended we are still in pain, he also had a tracheostmy which adds to the discomfort, whaty pain relief is your partner on,zomorph and oramorph really help with the pain, also get a local hospice involved, head and neck nurses and keep a look out for lyphodema, please if i can offer any help or advice ask
Hello - can I suggest you come and join us in the Head and Neck cancers forum - there are loads of us there who have been through the awful radical RT treatment. I went through it two and a half years ago and was PEG fed for seven months afterwards. Yhe dry ness is normal, I also got loads of phlegm, the use of a nebuliser which my Macmillan nurse got for me helped a bit. Unfortunately it does seem to get worse for the first few weeks after the RT finishes, then you do reach a plateau and very gradually it strats ti imrpove. I couldn't even sip water for several weeks, I used solpodol for the pain relief it also has a brand name of Zap pain and only available on prescription. I used to take it every six hours, in the middle of time time (after three hours) I used to take 600 mg of Ibruprofan but you are nit supposed to have it on an empty stomach so after the PEg feed. All of this comes in soluble form and can go down the PEg. Put the drinks into the PEG nice and slowly otherwise I found it could make me very nauseus. I also had oromorph but found it made me sick. The noises in the head are normal too and if he has had cisplaton for chemo one of the sida effects can be tinnitus. The first few weeks after the treatment finishes are absolutely gruelling and you just never think you will get through them. Just get plenty of rest and keep going. Thinking of you with lots of love.
thank you so much for your reply everything you have mentiond is right jamie is taking codine tis seemes to work for a couple of hours and thats it he also has oramorph and oxynorm and he cant take it either. the cisplaten made him have bad ears he was on it for 24 hours a day for 5 days on a 21 day cycle that was aful thenthay send them home to be very sick at home.
also can anyone tell me if your ears start to block up after the RT as jamie has a problem with that but can clear it if he pops his ears .
Ears are always a problem, mine still get blocked but my tinnutis is a lot better. The codeine also can make you constipated as it seems to slow everything down in the gut - if it's not one thing its another !!
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: